Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 6, NWS Melbourne, FL

January 28, 20085 counties in Florida

NWS Melbourne, FL issued this red flag warning at Jan 28, 2008, 4:32 AM EST for 5 counties in Florida. It took effect at Jan 28, 2008, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2008, 4:32 AM EST (09:32 UTC)
In effect from
Jan 28, 2008, 12:00 PM EST
Expired
Jan 28, 2008, 5:00 PM EST
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2008-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2008-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 280932
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
432 AM EST MON JAN 28 2008

FLZ041-044>046-053-144-282200-
/O.UPG.KMLB.FW.A.0006.080128T1700Z-080128T2300Z/
/O.NEW.KMLB.FW.W.0006.080128T1700Z-080128T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
432 AM EST MON JAN 28 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM
NOON TO 5 PM THIS AFTERNOON. 

A DRY AIRMASS WILL PRODUCE MINIMUM RELATIVE HUMIDITIES BETWEEN 30
AND 35 PERCENT FOR ABOUT 4 HOURS THIS AFTERNOON. NORTH WINDS THIS
MORNING WILL TURN NORTHEAST BY AFTERNOON AND AVERAGE 7 TO 9 MPH
IN THE WARNING AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

KELLY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 27, 9:30 PM EST, 7 hours 2 minutes earlier.

Area forecast discussion, Jan 27, 9:30 PM EST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 PM EST SUN JAN 27 2008

.DISCUSSION...CURRENT/OVERNIGHT...HIGH PRESSURE WILL CONTINUE TO
BUILD INTO THE AREA OVERNIGHT WITH MAINLY CLEAR SKIES AND LIGHT
NORTH TO NORTHWEST WINDS. A CHILLY NIGHT IN STORE AS TEMPERATURES
WILL CONTINUE THEIR DOWNWARD SLIDE INTO THE MIDDLE/UPPER 30S NORTH &
INTERIOR WITH 40S/LOWER 50S FAR SOUTH/SOUTHEAST. NO ANTICIPATED
CHANGES TO CURRENT ZONE PACKAGE.

&&

.AVIATION...VFR.

&&

.MARINE...CURRENT/OVERNIGHT...NORTH TO NORTHWEST WINDS TO REMAIN
15-20 KTS OFFSHORE OVERNIGHT WITH WINDS FALLING TO 10-15 KTS
NEARSHORE AFTER MIDNIGHT. SEAS WILL REMAIN ELEVATED OFFSHORE ABOVE
ADVISORY CRITERIA. WILL KEEP CAUTIONARY STATEMENT NEARSHORE FOR
OVERNIGHT FOR SPACE AND TREASURE COASTS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR INLAND VOLUSIA-NORTHERN
     LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST MONDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SEDLOCK
Hazardous weather outlook, Jan 27, 5:26 AM EST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
526 AM EST SUN JAN 27 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-272200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
526 AM EST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
MODERATE DUE TO 3 FOOT LONG PERIOD NORTHEAST SWELLS. INCREASING
NORTHERLY WINDS WILL HELP TO GENERATE STRONG NORTH TO SOUTH LONGSHORE
CURRENTS LATE MORNING AND LASTING THROUGH THE AFTERNOON.

...WIND AND SEA IMPACT...
STRONG NORTHWEST TO NORTH WINDS WILL PRODUCE 7 TO 9 FOOT SEAS ON
THE OFFSHORE WATERS AND FROM SEBASTIAN INLET SOUTH TODAY AND THIS
AND EVENING. SMALL CRAFT ADVISORY HAS BEEN POSTED FOR ALL OFFSHORE
AREAS AND FROM SEBASTIAN INLET TO JUPITER INLET OUT TO 20 MILES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A MUCH DRIER AIRMASS WILL OVERSPREAD CENTRAL FLORIDA BEHIND A COLD
FRONT AND PRODUCE A FIRE DANGER ACROSS THE INTERIOR COUNTIES
MONDAY AFTERNOON.

PATCHY FROST WILL BE POSSIBLE IN THE NORMALLY COLDER LOCATIONS
NORTH AND WEST OF ORLANDO...AS WELL AS NORTH OF LAKE OKEECHOBEE...
ON TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.